Hormonal Contraception & Depression

Discussion in 'Contraception' started by glys072, Sep 1, 2016.


 
  1. glys072

    glys072 New Member

    I have seen many threads and discussions linking mood changes and depression/anxiety to contraception, with symptoms starting only a few months after starting.

    I started taking a combination pill (Levlen ED) over two years ago (start of 2014) when I was 15 to control heavy and painful periods, and acne. I have only recently been suffering from depression/anxiety, and am not sure if my use of hormonal contraception is linked to/has caused it, or whether it is predominantly to do with a build up of stress from school/work, especially since I am currently in year 12 and in my last weeks of preparation for the final exams. On top of that I have always been a stress-bunny my entire life, and did not experience any initial changes to my physical or mental health within the first year of taking Levlen.

    Has anyone else gone through the same thing? And how can I tell if the BCP is actually the thing causing my depression/affecting my mental health?

    Edit: Because I've seen this discussed in other threads, I'll just add that I had poor sleep and often had low energy levels for years, mostly because of being unfit/bad habits, before and after starting the pill. I also have not experienced a decrease in sex drive, although my case may not count as I was only 15 and still going through puberty when I started.
    Last edited: Sep 1, 2016

     
  2. Deally55

    Deally55 Member

    glys, I can't really help you, all I can tell you is that I did have heard about the fact that hormonal contraception can cause depression, in fact, hormones can cause anything (weight gain, weight loss, depression, personality changes, behavior changes, physical aspect looks, etc. etc.) and since it is hormonal contraception... it can do anything to you. maybe i have a wrong opinion tho...

     

Share This Page